# SDR CA990330011

- Difficulty date: March 18, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Boeing 727227
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Part number: 769104
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: TO
- Nature of condition: M, J
- Precautionary procedure: E, C

## Discrepancy

(CAN) DURING LINE-UP WHEN TAKEOFF POWER WAS APPLIED, AT 1.4 EPR, A LOUD BANG WAS HEARD FOLLOWED BY A RISE IN EGT TO 585 DEGREES CELSIUS, ON NR 2 ENGINE.  THE ENGINE WAS SHUT DOWN AND THE AIRCRAFT RETURNED TO THE GATE.  MAINTENANCE INSPECTION FOUND THE T4 TURBINE HAD FAILED.  THERE WAS NO VISIBLE BLADE PENETRATION THROUGH THE CASE. THE NR 2 ENGINE WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
